# SDR 97ZZZX4626

- Difficulty date: October 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N78NG
- Make and model: Cessna 414A
- Aircraft serial: 414A0617
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Elbow
- Condition: Cracked
- Location: Exhaust Wye
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE CHECK, EXHAUST STAIN NOTED ALONG A WELD ON THE ELBOW FROM THE EXH WYE TO THE EXH WASTEGATE.  CLOSER EXAMINATION SHOWED THE ELBOW CRACKED ALONG EDGE OF THE WELD ON BOTH SIDES.  ON THIS PARTICULAR PART, WHICH IS IDENTIFIED AS A PMA REPLACEMENT PART, THE ELBOW IS MADE IN TWO PIECES FITTED TOGETHER AT AN APPROXIMATE 45 DEGREE INTERSECTION TO MAKE THE NECESSARY 90 DEGREE INSTALLATION REQUIREMENT.  ORIGINAL EQUIPMENT ELBOWS AS NOTED ON OTHER ACFT (CESSNA 340A/414 AND OTHER 414A'S) DO NOT HAVE SUCH A SPLICE WELD AS THIS ONE DOES AND CRACKS IN THIS PARTICULAR AREA HAVE NOT BEEN OBSERVED IN THOSE PARTS.
